Geant4 Tutorial

Europe/Zurich
593-R-010 (CERN)

593-R-010

CERN

John Apostolakis (CERN)
Description

A tutorial on Geant4 for users interested to begin or improve their usage of Geant4. Appropriate for creating applications in any domain. Some lectures will discuss topics relevant to High Energy or Nuclear Physics. This is a hands-on tutorial course based on Geant4 version 9.3. Lectures will cover all aspects of Geant4 from basic installation through advanced topics, interspersed with examples that build a progressively more complex application extensible to real use. The course should be of interest both to novices and those with basic familiarity with Geant4. Participants are expected to have a reasonable knowledge of C++.

Registration

The course is full. Further registration is not possible. The course is given at no charge. Pre-registration is required as capacity is limited to 45 attendees. We note that half the places will be reserved to people with CERN affiliation (experiment or other). Places have been available on a first-come first-serve basis to qualified applicants.

Laptop and Preinstallation of Geant4 are Required

Users should bring a laptop capable of running Geant4 and equipped with a wireless internet connection. CERN will not offer any computers for tutorial participants. Minimum required free disk space to install the Geant4 Virtual Machine is about 5 GB; the recommended amount of RAM is 2 GB or over. Participants are expected to arrive with a working installation of Geant4. At the start of the tutorial only a short session will check the installation of Geant4 and related libraries, to ensure that it is working adequately and to attempt to correct minor difficulties. We require the use of the Geant4 Virtual Machine as the baseline installation of Geant4. Users must have this installed on their machine, to ensure that they can undertake the exercises in an environment which supports all necessary functionality. Full instructions of installing Geant4 VM with 9.3 have been circulated. An additional, alternative installation can be created by users, with native compilers. Supported systems and C++ compilers for this are listed in the Geant4 Installation Guide. If you have questions about whether your laptop is appropriate, or problems about installing Geant4, see the Geant4 Installation Guide, and/or the Geant4 Installation and Configuration Discussion Forum.

 

Complete source code and doxygen
Link to Exercises
Poster
The solution to task4d (complete application)
    • 13:00 14:00
      Registration and Installation 593-R-010

      593-R-010

      CERN

      slides
    • 14:00 14:30
      Welcome and Local Information 593-R-010

      593-R-010

      CERN

      slides
      • 14:00
        Welcome 10m
        Speaker: Dr. Pere Mato (CERN)
      • 14:10
        Local Information 20m
        Speaker: Dr. Gabriele Cosmo (CERN)
    • 14:30 16:00
      Introduction and First Steps 593-R-010

      593-R-010

      CERN

      • 14:30
        Introduction to Geant4 30m
        Lecture
        Speaker: Dr. John Apostolakis (CERN)
        Slides
      • 15:00
        First steps hands-on: 30m
        Exercises
        Speaker: Gunter Folger (CERN)
        Exercise material
    • 16:00 16:30
      Coffee Break 30m 593-R-010

      593-R-010

      CERN

    • 16:30 18:00
      Building a detector - Part 1 593-R-010

      593-R-010

      CERN

    • 09:00 12:30
      Building a detector - Part 2 593-R-010

      593-R-010

      CERN

      • 09:00
        Geometry - Part 2 1h 30m
        Lectures and exercises
        Speakers: Dr. Gabriele Cosmo (CERN) , Witold Pokorski (CERN)
      • 10:30
        Coffee Break 15m
      • 10:45
        Geometry - Part 3: Advanced Features 1h
        Speaker: Dr. Gabriele Cosmo (CERN)
        Slides
      • 11:45
        Electromagnetic Fields 30m
        Lecture and exercise
        Speaker: Dr. John Apostolakis (CERN)
        Slides
    • 12:30 14:00
      Lunch Break 1h 30m 593-R-010

      593-R-010

      CERN

    • 14:00 15:30
      Primary Particles 593-R-010

      593-R-010

      CERN

      • 14:00
        Primary particles and their generation 1h 30m
        Speaker: Mrs. Sabine Elles (LAPP)
        Paper
        Slides
    • 15:30 16:00
      Coffee Break 30m 593-R-010

      593-R-010

      CERN

    • 16:00 18:00
      UI commands and messengers 593-R-010

      593-R-010

      CERN

      Lecture and exercises

      • 16:00
        User Interface and Messengers 1h
        Speaker: Prof. Vladimir Ivantchenko (CERN, ESA)
        Slides
    • 09:00 10:30
      Electromagnetic Physics - Part 1 593-R-010

      593-R-010

      CERN

      slides
      • 09:00
        Electromagnetic Physics - Part 1 30m
        Speakers: Dr. Andreas Schaelicke (DESY Zeuthen) , Prof. Vladimir Ivantchenko (CERN, ESA)
    • 10:40 11:00
      Coffee Break 20m 593-R-010

      593-R-010

      CERN

    • 11:00 12:45
      Getting information from Geant4 objects and using it 593-R-010

      593-R-010

      CERN

      • 11:00
        Sensitive Detector 40m
        Speaker: Andrea Dotti (CERN)
        Slides
      • 11:40
        Internal Objects and User Actions 1h
        Speaker: Gunter Folger (CERN)
        Slides
    • 12:45 14:00
      Lunch Break 1h 15m 593-R-010

      593-R-010

      CERN

    • 14:00 15:30
      Particles and Processes 593-R-010

      593-R-010

      CERN

      • 14:00
        Particles and Processes 1h 30m
        Lecture and exercises
        Speaker: Dr. Andreas Schaelicke (DESY Zeuthen)
        Slides
    • 15:30 16:00
      Coffee Break 30m 593-R-010

      593-R-010

      CERN

    • 16:00 17:30
      Saving information 593-R-010

      593-R-010

      CERN

      • 16:00
        Hits 20m
        Speaker: Andrea Dotti (CERN)
        Slides
      • 16:20
        Interface to analysis toolkits 20m
        Speaker: Andrea Dotti (CERN)
        Slides
    • 19:30 22:00
      Dinner 2h 30m Meyrin (Restaurant - Da Ettore)

      Meyrin

      Restaurant - Da Ettore

      Champs-Frechéts 13 Meyrin
    • 09:00 10:30
      EM Physics and Optics 593-R-010

      593-R-010

      CERN

      • 09:00
        Electromagnetic Physics - Part 2 1h 30m
        Speakers: Dr. Andreas Schaelicke (DESY Zeuthen) , Prof. Vladimir Ivantchenko (CERN, ESA)
        Slides
    • 10:30 11:00
      Coffee Break 30m 593-R-010

      593-R-010

      CERN

    • 11:00 12:30
      Getting Information from Geant4 - Part 2 593-R-010

      593-R-010

      CERN

    • 12:30 14:00
      Lunch Break 1h 30m 593-R-010

      593-R-010

      CERN

    • 14:00 18:30
      Hadronic Physics and Physics Lists 593-R-010

      593-R-010

      CERN

      • 14:00
        Hadronic Physics I 1h 30m
        Speaker: Gunter Folger (CERN)
        Slides
      • 15:30
        break 30m
      • 16:00
        Basics of Physics list 20m
        Speaker: Dr. Alberto Ribon (CERN)
        Slides
      • 17:00
        Optical Physics 1h
        Speaker: Dr. Andreas Schaelicke (DESY Zeuthen)
        Slides
      • 18:00
        Hadronic Modeling - CHIPS 30m
        Speaker: Dr. Mikhail Kosov (CERN, ITEP(MOSCOW))
        Slides
    • 09:00 11:00
      Hadronic Physics 593-R-010

      593-R-010

      CERN

      • 09:00
        Em physics for ions 20m 593-R-010

        593-R-010

        CERN

        Slides
      • 09:20
        Hadronic Physics II 1h 593-R-010

        593-R-010

        CERN

      • 10:20
        Neutrons 20m
        Lecture and exercises
        Speaker: Prof. Vladimir Ivantchenko (CERN, ESA)
        Slides
    • 10:30 11:00
      Coffee Break 30m 593-R-010

      593-R-010

      CERN

    • 11:00 12:30
      Further topics and discussion 593-R-010

      593-R-010

      CERN

      • 11:00
        Digits 10m
        Slides
      • 11:10
        Fast Simulation 20m
        Slides
Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×